Alert archive / North Carolina / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 7, 2022, 4:29 PM EDT for Forsyth County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 7, 2022, 5:07 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WGUS52 KRAH 072029
FFWRAH
NCC067-072330-
/O.NEW.KRAH.FF.W.0030.220807T2029Z-220807T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
429 PM EDT Sun Aug 7 2022
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Central Forsyth County in central North Carolina...
* Until 730 PM EDT.
* At 429 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Winston-Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 8033 3614 8017 3604 8018 3605 8034
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CBL1 follow-up statement
694 WGUS72 KRAH 072107 FFSRAH Flash Flood Statement National Weather Service Raleigh NC 507 PM EDT Sun Aug 7 2022 NCC067-072117- /O.CAN.KRAH.FF.W.0030.000000T0000Z-220807T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Forsyth NC- 507 PM EDT Sun Aug 7 2022 ...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL FORSYTH COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3613 8033 3614 8017 3604 8018 3605 8034 $$ CBL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 7, 4:11 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 411 PM EDT Sun Aug 7 2022 .SYNOPSIS... Persistent high pressure centered near Bermuda will extend into the Southeast US through the beginning of the week. A cold front should move across the state in the middle of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 345 PM Sunday... Today we are once again under the influence of a Piedmont trough and Bermuda high pressure system at the surface, with any synoptic fronts or large-scale forcing mechanisms staying well to our NW. Thus our precipitation chances continue to depend on diurnal heating mechanisms and mesoscale boundaries. A line of showers and storms has already developed over the Coastal Plain from the sea breeze, though it has largely dissipated for now. Additional convection is popping up over the western Sandhills and southern Piedmont where instability is highest (MLCAPE of 2000 J/kg). While instability and moisture will be sufficient for a shower or storm to fire anywhere over central NC, the highest POPs over the next several hours are generally along the US-1 corridor from near RDU to the southern Piedmont, where convergence from the sea breeze will coincide with the maximum instability axis. The CAMS seem to favor this area as well. The highest POPs then shift into the western Piedmont in the evening. Based on the latest CAMS and radar trends, overall coverage and intensity look less impressive than they did yesterday, so only have low chance POPs in the two favored regions with just slight over the far NE Piedmont and northern Coastal Plain. Any convection will diminish by about 03z with loss of daytime heating. Lows tonight will again be in the upper-60s to lower-70s, and patchy fog can't be entirely ruled out, particularly where it rains the heaviest. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 400 PM Sunday... Tomorrow is largely a persistence forecast, with two maxima in shower and storm chances yet again: one with the sea breeze over the southern Coastal Plain and Sandhills, and another with the surface trough over the NW Piedmont. There will still be a lack of large- scale forcing, and instability and overall storm coverage on the latest CAMS look even less impressive than today. Thus POPs decrease a bit more tomorrow, ranging from low chance in the favored areas to no POPs in the far NE. With low-level thicknesses about 5-10 m higher than today, forecast high temperatures are a couple degrees warmer on average, generally in the lower-to-mid-90s. Heat indices around 100F will be possible from the Triangle south and east. Lows Monday night will be a bit warmer as well, in the lower-to-mid-70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 240 PM Sunday... The sub-tropical will relinquish its general hold on the southeast US this week and lowering heights across the eastern US will be accompanied by a couple of frontal passages later this week. Ahead of the front, hot and humid conditions will continue on Tue/Wed with LL thicknesses peaking in the 1440s on Wed. Heat indices will exceed 100 and may push advisory criteria, though weak westerly flow and mixing, along with increased cloud cover and convection could spell some relief on Wed. POPs will then increase late Wed into to Thu but with some notable timing and coverage uncertainty in the ECMWF and GFS as heights aloft lower and the initial cold front pushes into the region. Expect scattered to numerous showers and storms during this period, followed by generally drier weather by Fri as a secondary cold front and leading edge of truly drier air is forecast to surge into the area. Models are in pretty good agreement that the front will make it through the area, but will hang onto some low POPs into the weekend as the front may hang up just to our so south while the positive to neutral tilt upper trough evolves. Guidance does not indicate the weak upper low cutting off that it once projected, but there's still a signal of some flow separation and unsettled weather just to our south along the Southeast coast through early next week. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24 hour TAF period: A line of showers associated with the sea breeze is currently moving into the Coastal Plain and will reach RWI within the hour. It may be accompanied by a brief storm with gusty winds and MVFR ceilings. The same is true farther west at FAY and RDU a little later this afternoon, as this is where a relative maximum in instability is setting up. Farther west still at INT/GSO, confidence in a shower or storm is lower but still can't be entirely ruled out late this afternoon into the early evening. Any convection will diminish after dark. Some models continue to show potential for some fog or low stratus late tonight and early tomorrow morning, but given how isolated the occurrence of this has been the last few days, confidence in it happening is low. Instead went largely with a persistence forecast, introducing a TEMPO group for MVFR stratus in the morning hours at each TAF site but RWI, as this is something that has occurred the last few days. Looking beyond 18Z Monday: A pattern of isolated/scattered thunderstorms each afternoon followed by possible patchy fog/stratus restrictions each morning should continue through the period. Coverage of storms will increase on Wednesday, with likely pops on Thursday as a cold front moves through. Drier weather will return for Friday if the front is able to clear through the area. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Green/MWS NEAR TERM...Danco SHORT TERM...Danco LONG TERM...BLS AVIATION...Danco
Hazardous weather outlook, Aug 7, 3:38 AM EDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 338 AM EDT Sun Aug 7 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 338 AM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:13 PM EDT | Special Weather Statement | RAH | Chatham | 32 min |
| Aug 6, 8:46 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Randolph | 44 min |
| Aug 6, 10:23 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 37 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | RAH | Forsyth | 66 min |
| Aug 7, 7:12 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Aug 7, 7:15 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 64 min |
Nearby
Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.